Forum

Plegridy

Hello everyone

Im hoping to start this drug shortly, can anyone tell me how they have got on with it?

Any tips with side effects? Etc.

Ive not injected before so a little nervous!

Are their injection site problems? If so how did you manage them?

Ive heard that first time you can have increased heart rate, is this correct.?

Many thanks

Ann x

Hi Ann

There is really no need to be worried about giving yourself an injection - the device Biogen use to inject Plegridy is one of the most user friendly and painless of all (I’ve been doing it for three years now without a hitch). Just follow the instructions given to you by both your MS team and the leaflet contained in your starter pack and you’ll be absolutely fine.

There are some side effects to begin with - mainly having a bit of a temperature, feeling stiff and/or as if you are coming down with the flu. You may or may not get a nasty headache to go with it. It can also leave you feeling a bit down in the dumps ( no one has any idea why this is), but these side effects do go away with time. I tend to give my injection to myself on a Friday night so that if there are any hiccups like the ones I’ve described, I’ve got a couple of days to get over it. And once its over, its over for a fortnight!! ( hurrah!).

The best thing to do about these side effects is to take a couple of paracetamol an hour or so before you give the injection just to keep your temperature and flu like symptoms down. For myself, I tend to take paracetamol just as I’m going to bed because I find that works better for me.

Unfortunately, the injection site reactions do persist and take the form of rather ugly red splotches that take some time to fade. Just remember to rotate your injection sites, and, if you are as vain as me, give it to yourself where no one can see the reaction - just below the belly button tops of the legs and arms and so forth.

There are many different things you can do to ease the reactions - which can get a bit itchy as they heal - from placing an ice pack ( wrapped in a towel) on to your injection site for ten minutes just before you give it, to using tattoo gel vitamin k cream or arnica cream to soothe them if they are uncomfortable. For my part, I’ve only ever found them unsightly, rather than truly problematic. Perhaps other users will have a different tale to tell and different suggestions as to how to go about coping with them.

I’ve never experienced a faster heart rate after giving the injection - but again, that’s only my experience. It may be that a faster heart rate is due to feeling nervous about giving the injection?

Hope all goes well for you - if you have any other questions, just ask!

Nia.

Hi Nia

Many thanks for your reply,I really do appreciate it.

How are you at the moment? Have you had any relapses or new symptoms on Plegridy?

Is this you’re first DMD?

thanks

Ann x

Hi Ann,

I’ve had one relapse whilst taking Plegridy, but, my neurologist felt that it was entirely related to the flu jab I’d not long had two years ago ( which was awful that year) and therefore unrelated to treatment. The MRI’s I’ve on my ’ Treatment Birthdays’ (i.e once a year) have shown no new disease activity despite the relapse, which I got over pretty quickly. Otherwise I’m well at the moment despite a nasty bout of pyelonephritis which landed me in hospital for a couple of days ( nothing whatsoever to do with Plegridy, in fact, I believe I recovered more quickly because Im taking it, though I could be wrong on that front) and, as I say, I’ve grown out of the flu like symptoms it causes. I’ve had no relapses since.

This is my first, and so far only, DMD. All things considered, I’m quite happy with it!!

Nia x.